MAUDE Adverse Event Report: ETHICON INC. VCL UC MONO VIO 4IN 10-0 S/A CS140-6; SUTURE, ABSORBABLE, SYNTHETIC, POLYGLYCOLIC ACID

ETHICON INC. VCL UC MONO VIO 4IN 10-0 S/A CS140-6; SUTURE, ABSORBABLE, SYNTHETIC, POLYGLYCOLIC ACID
Catalog Number V960G
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/08/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4) h6 component code: g07002 - device not returned.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Additional information was requested, and the following was obtained via: please provide the following information for each case: did this issue contribute to any patient adverse event? please provide the source or name and title of external person providing answers to follow-up (external person submitting answers to sales rep or loc/bq) please perform and document the follow up attempt for products return.Please document the shipment tracking number in notes or rmao sections.There were no patient adverse events with any of the complaints responses provided by the health care support worker (b)(6) burns in the eye theatres.The manufacturing records could not be reviewed as the batch/lot number is unknown.D4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.
 
Event or Problem Description
It was reported that a patient underwent an unknown procedure on (b)(6) 2025 and suture was used.During the procedure, apparently, the needle is coming away from the thread while being used.This is the 3rd time in this list, and it has happened before but nobody mentioned it.No adverse patient consequences were reported.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information: h6, d9, h3.H3 investigation summary: the product was returned to ethicon for evaluation.One empty open box was received for analysis.Product code v960h.The visual assessment of the returned winding former.No suture and needle were returned for analysis.As per this condition, the event described could not be confirmed.If additional information is made available, the investigation will be updated as applicable.As part of the ethicon quality process, all devices are manufactured, inspected, and released to approved specifications.Corrected data: h6 component code should be insufficient information g07003 and not g07002.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 12/16/2025 this report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Corrected information: d1, d2a, d4 product code, d4 udi.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Additional information: h 6.Type of investigation, h 6.Component code, h 6.Investigation findings, h 6.Investigation conclusions.H3 investigation summary: the product was returned to ethicon for evaluation.One empty open box and three top folders pieces were received for analysis.Product code v960g.The visual assessment of the returned sample.No suture and needle were returned for analysis.As per this condition, the event described could not be confirmed.If additional information is made available, the investigation will be updated as applicable.As part of the ethicon quality process, all devices are manufactured, inspected, and released to approved specifications.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 12/16/2025.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information: h6.Corrected information: g1.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.

Brand Name
VCL UC MONO VIO 4IN 10-0 S/A CS140-6
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC, POLYGLYCOLIC ACID
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-JUAREZ
calle durango #2751
ciudad juarez 32575
MX   32575
Manufacturer Contact
orla o'mahony
1000 route 202
raritan, NJ 08869
3035526892
MDR Report Key23199504
Report Number2210968-2025-11275
Device Sequence Number15743195
Product Code GAM
UDI-Device Identifier10705031051324
UDI-Public(01)10705031051324(17)291231(10)105XSL
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K022269
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 10/28/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberV960G
Device Lot Number105XSL
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/08/2025
Supplement Date Received by Manufacturer10/06/2025
12/04/2025
10/06/2025
12/17/2025
Initial Report FDA Received Date10/02/2025
Supplement Report FDA Received Date10/28/2025
12/16/2025
12/16/2025
01/13/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/22/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown